Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 88, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 18, 2016, 3:57 AM EDT. It took effect at Oct 18, 2016, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2016, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 18, 2016, 5:00 PM EDT
- Expired
- Oct 19, 2016, 3:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
291 WHUS71 KOKX 180757 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 357 AM EDT TUE OCT 18 2016 ...ROUGH CONDITIONS DEVELOPING ON THE OCEAN WATERS THIS AFTERNOON AND CONTINUING INTO WEDNESDAY MORNING... ANZ350-353-355-182100- /O.NEW.KOKX.SC.Y.0088.161018T2100Z-161019T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 357 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
933 WHUS71 KOKX 181945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT TUE OCT 18 2016 ANZ350-353-355-191000- /O.EXT.KOKX.SC.Y.0088.161018T2100Z-161019T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
681 WHUS71 KOKX 182321 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 721 PM EDT TUE OCT 18 2016 ...HAZARDOUS CONDITIONS ON THE OCEAN... ANZ350-353-355-191000- /O.CON.KOKX.SC.Y.0088.000000T0000Z-161019T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 721 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
146 WHUS71 KOKX 190715 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT WED OCT 19 2016 ...HAZARDOUS CONDITIONS ON THE OCEAN THIS MORNING... ANZ350-353-355-191600- /O.EXT.KOKX.SC.Y.0088.000000T0000Z-161019T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 315 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
532 WHUS71 KOKX 191556 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1156 AM EDT WED OCT 19 2016 ...HAZARDOUS CONDITIONS ON THE EASTERN OCEAN WATERS... ANZ353-355-191700- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-161019T1600Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1156 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW 5 FEET. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-191900- /O.EXT.KOKX.SC.Y.0088.000000T0000Z-161019T1900Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1156 AM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS71 KOKX 191902 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT WED OCT 19 2016 ANZ350-192015- /O.EXP.KOKX.SC.Y.0088.000000T0000Z-161019T1900Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 302 PM EDT WED OCT 19 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. THEREFORE...THE SMALL CRAFT HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 2:19 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 18, 2:19 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service New York NY 219 AM EDT Tue Oct 18 2016 .SYNOPSIS... Deepening low pressure tracks northeast across the Great Lakes tonight and up into the Eastern Canada on Tuesday. This will allow a stationary front to the north of the region to also lift up into Canada. Meanwhile, high pressure remains centered in the Western Atlantic Tuesday into Wednesday. A cold front approaches the area Wednesday and then lifts north as a warm front Wednesday night into Thursday. A cold front approaches Friday and moves across by Friday night. High pressure then builds southwest of the area this weekend into Monday next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Minor adjustment were made to reduce cloud cover for the southern two thirds of the region overnight based on satellite observations. Otherwise, the forecast was on track. Stationary front remains north of the region tonight with mid level clouds working east across the area for this evening in a deep-layered W/SW flow. Deepening low pressure tracks northeast across the Great Lakes tonight and up into eastern Canada on Tuesday, sending the front northward as a warm front. This will keep the area unseasonably warm in a light sw flow. Overnight lows will be 10 to 15 degrees above normal in the low to mid 60s. There is an outside chance of an isolated shower this evening in the warm advection, mainly across the interior. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... Warm heights aloft with a deep-layered SW flow will result in continued unseasonably warm conditions Tuesday with highs in the 70s at the coast and the lower 80s inland. These values have been knocked down just a bit from the previous forecast due to a subsidence inversion limiting the depth of the mixed layer. Regardless, highs look to be at record levels for most of the region. The one limiting factor will be the onshore flow and depth of the mixed layer which could keep temps at the coast a bit cooler than forecast. Lows Tuesday night will be in the low to mid 60s. Patchy fog will be a possibility as well with dew points in the 60s and a diminishing SW flow. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The predominant SW flow continues throughout the atmosphere. The upper level jet will still be well northwest of the region. These conditions remain Wednesday and Wednesday night with the upper level trough amplifying towards the end of this week and moving east into the area. The upper level trough axis moves across this weekend with the upper level jet taking a dive south of the region. Cyclonic flow aloft is shown in the models for this weekend for the local region. At the surface, high pressure based in the Western Atlantic weakens and pushes farther offshore Wednesday with a weak cold front approaching from the west. Think the SW flow prevails with the stronger ridging aloft prevailing with the SW atmospheric flow. The front weakens and moves in Wednesday, eventually lifting north as a warm front Wednesday night through Thursday. A stronger parent low will be the main controller of the weather pattern late this week as it moves across the Northeast Friday night, pulling a cold front across the region. After this, the front pushes northeast of the local region with the parent low strengthening and taking residence in Southeast Canada for the weekend and possibly into early next week. In terms of weather, the above normal very mild weather continues going into midweek but will turn cooler relatively speaking as rain showers become a better possibility Thursday through Friday. Also, with the continuous SW flow and advection of relatively higher dewpoint air over the waters across the land, patchy to areas of fog will become a higher possibility at night into the morning from mid to late this week. The weekend will be drier but remarkably cooler and closer to normal in terms of temperatures as a cooler Canadian airmass builds in. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Weak high pressure remains over the terminals. SW winds below 10 KT tonight, but light and variable outside of the city terminals. VFR except fog will be probable for KISP/KGON/KSWF tonight and possible for KHPN and KBDR as well. Although time of onset is uncertain. However, once clouds over the region shift to the east, chances will be better to see fog form. For Tuesday, SW winds increase to 10-15 KT in the afternoon with gusts near 20 KT. .Outlook for 06Z Wednesday through Saturday... .Tuesday night - Wednesday Night...VFR. .Thursday-Friday...MVFR or lower possible in potential showers, especially Thursday night into Friday. .Saturday...Potential for MVFR or lower in Showers. && .MARINE... Next chance for sca appears to be Tuesday night on the ocean with a strengthening SW flow ahead of a cold front. SCA wind gust potential appears to be marginal at best with seas right around 5 ft. Prefer to hold off at this time. Depending on how seas and swells trend, the ocean could still have some residual higher SCA seas Wednesday before mainly sub SCA conditions prevail across all waters mid week until Friday night with a relatively weaker pressure gradient in place. Friday night into the weekend is when the next chance of SCA arrives, mainly for the ocean, with a strengthening pressure gradient. && .HYDROLOGY... Mainly dry conditions will continue through the middle of next week. There is still some of uncertainty with precipitation amounts that may occur with low pressure Wednesday night through Friday night. There is even a chance that a widespread significant rainfall doesn't even occur during this period. && .TIDES/COASTAL FLOODING... Astronomical tides will be running high through Tuesday as a result of a recent full moon. A coastal flood statement has been issued for the south shore back bays of Nassau and Queens. For Tuesday's late morning high tide cycle, astronomical high tides will be trending downward from today's. SW flow is not traditionally favorable for markedly increased surge as some guidance is showing, nonetheless a residual anomaly will likely result in another round of brief minor coastal flooding for the south shore bays of Nassau/Queens, possibly the SW CT Coast. && .CLIMATE... Record high temperatures may be tied or broken on Tuesday October 18th thru Wednesday October 19. Here are the current records for these days. Tuesday October 18 Bridgeport 75/1990 Central Park 82/1928 Islip 74/2006 Kennedy 77/1964 LaGuardia 79/2007 Newark 80/1964 Wednesday October 19 Bridgeport 81/1963 Central Park 83/1963 Islip 74/1998 Kennedy 75/1965 LaGuardia 80/1945 Newark 82/1945 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JM/DW NEAR TERM...JMC/DW SHORT TERM...DW LONG TERM...JM AVIATION...JP MARINE...JM/DW HYDROLOGY...JM/DW TIDES/COASTAL FLOODING... CLIMATE...
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:43 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 11 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.